Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 49, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Dec 13, 2015, 3:44 PM CST for Sedgwick County, Kansas. It took effect at Dec 14, 2015, 12:26 AM CST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2015, 3:44 PM CST (21:44 UTC)
- In effect from
- Dec 14, 2015, 12:26 AM CST
- Expired
- Dec 15, 2015, 7:31 AM CST
- In force
- 31 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 24 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Arkansas River near Sedgwick (SEDK1). The gauge peaked at 23.23 ft at Dec 14, 2015, 5:00 PM CST.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
598
WGUS43 KICT 132144
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CST SUN DEC 13 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC173-141144-
/O.NEW.KICT.FL.W.0049.151214T1200Z-151215T0000Z/
/SEDK1.1.ER.151214T1200Z.151214T1200Z.151214T1200Z.NO/
344 PM CST SUN DEC 13 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Little Arkansas River Near Sedgwick.
* From Monday morning until Monday evening.
* At 3:15 PM Sunday the stage was 13.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Monday
morning.
* Impact...At 22.0 feet...Flooding of many low agricultral areas can
be expected.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Sedgwick 22.0 13.5 Sun 03 PM 22.0 18.7 16.7
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$
BK9 follow-up statements
430
WGUS83 KICT 132150
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
350 PM CST SUN DEC 13 2015
...The flood warning continues for the following river in Kansas...
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC173-141150-
/O.EXT.KICT.FL.W.0049.151214T0613Z-151215T0800Z/
/SEDK1.1.ER.151214T0613Z.151214T1200Z.151214T2000Z.NR/
350 PM CST SUN DEC 13 2015
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* From late tonight until late Monday night.
* At 3:46 PM Sunday the stage was 14.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 24.5 feet by Monday morning. The river
will fall below flood stage by early Monday afternoon.
* Impact...At 22.0 feet...Flooding of many low agricultral areas can
be expected.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Sedgwick 22.0 14.0 Sun 04 PM 24.5 18.8 16.7
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$
BK009
WGUS83 KICT 132337
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CST SUN DEC 13 2015
...The flood warning continues for the following river in Kansas...
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC173-141337-
/O.CON.KICT.FL.W.0049.151214T0613Z-151215T0800Z/
/SEDK1.1.ER.151214T0613Z.151214T1200Z.151214T2000Z.NR/
537 PM CST SUN DEC 13 2015
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* From late tonight until late Monday night.
* At 5:15 PM Sunday the stage was 15.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and
continue to rise to near 24.5 feet by Monday morning. The river
will fall below flood stage by early Monday afternoon.
* Impact...At 23.0 feet...River overlow spreads across agricultural
fields and begins to flow across 109th Street just 0.2 miles east
of Ridge Road.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Sedgwick 22.0 15.5 Sun 05 PM 24.5 18.8 16.7
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$
CJ472
WGUS83 KICT 140150
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
750 PM CST SUN DEC 13 2015
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades...especially at night!
Shallow flowing water can wash a car from the roadway.
&&
KSC079-155-141550-
/O.EXT.KICT.FL.W.0050.151214T2018Z-151216T2320Z/
/ALMK1.1.ER.151214T2018Z.151215T1800Z.151216T1120Z.NO/
750 PM CST SUN DEC 13 2015
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* From Monday afternoon until Wednesday afternoon.
* At 7:15 PM Sunday the stage was 17.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday afternoon and
continue to rise to near 24.1 feet by early Tuesday afternoon. The
river will fall below flood stage by Wednesday morning.
* Impact...At 25.0 feet...About a 500 ft wide overflow may be expected
across Highway 50, located about 6 miles south of the gage site.
Directly south of the gage expect the low lying area to be
inundated for a few miles. North of the gage overflow may be about
half mile wide.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Alta Mills 22.0 17.2 Sun 7 PM 20.6 23.9 21.9
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC173-141549-
/O.EXT.KICT.FL.W.0049.151214T0626Z-151215T1041Z/
/SEDK1.1.ER.151214T0626Z.151214T1200Z.151214T2241Z.NR/
750 PM CST SUN DEC 13 2015
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* From late tonight until late Monday night.
* At 7:15 PM Sunday the stage was 17.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage shortly after mid-night tonight
and continue to rise to near 24.5 feet around 6 AM Monday morning.
The river will fall below flood stage Monday afternoon.
* Impact...At 23.0 feet...River overlow spreads across agricultural
fields and begins to flow across 109th Street just 0.2 miles east
of Ridge Road.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Sedgwick 22.0 17.2 Sun 7 PM 24.5 19.8 18.0
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$
ES275
WGUS43 KICT 140726
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
126 AM CST MON DEC 14 2015
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC173-142126-
/O.EXT.KICT.FL.W.0049.000000T0000Z-151216T0245Z/
/SEDK1.2.ER.151214T0904Z.151214T1800Z.151215T1445Z.NR/
126 AM CST MON DEC 14 2015
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* Until Tuesday evening.
* At 1:15 AM Monday the stage was 20.9 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 25.6 feet by this afternoon. The river
will fall below flood stage by Tuesday morning.
* Impact...At 26.0 feet...Roads flood around Ridge Road and 109th
Street and along with agricultural fields.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Sedgwick 22.0 20.9 Mon 01 AM 23.1 18.0 15.5
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$565
WGUS83 KICT 141438
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 AM CST MON DEC 14 2015
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC079-155-150438-
/O.EXT.KICT.FL.W.0050.151214T2015Z-151216T1342Z/
/ALMK1.1.ER.151214T2015Z.151215T0600Z.151216T0142Z.NO/
838 AM CST MON DEC 14 2015
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* From this afternoon until Wednesday morning.
* At 8:15 AM Monday the stage was 21.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 22.8 feet by early Tuesday morning. The river will
fall below flood stage by Tuesday evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Alta Mills 22.0 21.0 Mon 08 AM 22.8 20.3 11.9
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC173-150438-
/O.EXT.KICT.FL.W.0049.000000T0000Z-151215T2008Z/
/SEDK1.1.ER.151214T1023Z.151214T1800Z.151215T0808Z.NO/
838 AM CST MON DEC 14 2015
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* Until Tuesday afternoon.
* At 8:15 AM Monday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by this
afternoon. The river will fall below flood stage early Tuesday
morning.
* Impact...At 23.0 feet...River overlow spreads across agricultural
fields and begins to flow across 109th Street just 0.2 miles east
of Ridge Road.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Sedgwick 22.0 22.7 Mon 08 AM 21.1 17.4 13.4
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$072
WGUS83 KICT 141948
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
148 PM CST MON DEC 14 2015
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
...The flood warning continues for the following river in Kansas...
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC079-155-150948-
/O.EXT.KICT.FL.W.0050.151214T2210Z-151216T1342Z/
/ALMK1.1.ER.151214T2210Z.151215T1200Z.151216T0142Z.NO/
148 PM CST MON DEC 14 2015
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* From this afternoon until Wednesday morning.
* At 1:15 PM Monday the stage was 21.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 22.8 feet by Tuesday morning. The river
will fall below flood stage by Tuesday evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Alta Mills 22.0 21.7 Mon 01 PM 22.8 20.3 11.9
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC173-150947-
/O.CON.KICT.FL.W.0049.000000T0000Z-151215T2008Z/
/SEDK1.1.ER.151214T1023Z.151215T0000Z.151215T0808Z.NO/
148 PM CST MON DEC 14 2015
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* Until Tuesday afternoon.
* At 1:17 PM Monday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by this
evening. The river will fall below flood stage early Tuesday
morning.
* Impact...At 23.0 feet...River overlow spreads across agricultural
fields and begins to flow across 109th Street just 0.2 miles east
of Ridge Road.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Tue Wed Thu
Sedgwick 22.0 23.1 Mon 01 PM 21.1 16.9 12.9
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$657
WGUS83 KICT 150136
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CST MON DEC 14 2015
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC079-155-151535-
/O.EXT.KICT.FL.W.0050.000000T0000Z-151216T1545Z/
/ALMK1.1.ER.151214T2154Z.151215T1200Z.151216T0345Z.NO/
735 PM CST MON DEC 14 2015
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until Wednesday morning.
* At 7:15 PM Monday the stage was 22.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.1 feet by
Tuesday morning. The river will fall below flood stage late Tuesday
evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Tue Wed Thu
Alta Mills 22.0 22.8 Mon 07 PM 22.5 16.7 9.3
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC173-151535-
/O.EXT.KICT.FL.W.0049.000000T0000Z-151215T2000Z/
/SEDK1.1.ER.151214T1023Z.151214T2301Z.151215T0800Z.NO/
735 PM CST MON DEC 14 2015
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* Until Tuesday afternoon.
* At 7:16 PM Monday the stage was 23.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Tuesday morning.
* Impact...At 23.0 feet...River overlow spreads across agricultural
fields and begins to flow across 109th Street just 0.2 miles east
of Ridge Road.
&&
FLD OBSERVED FORECAST 6 PM
Location STG STG DAY TIME Tue Wed Thu
Sedgwick 22.0 23.2 Mon 07 PM 18.8 15.2 9.9
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$
KED642
WGUS83 KICT 150736
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CST TUE DEC 15 2015
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
Little Arkansas River Near Sedgwick affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC079-155-152136-
/O.EXT.KICT.FL.W.0050.000000T0000Z-151216T1720Z/
/ALMK1.1.ER.151214T2154Z.151215T1200Z.151216T0520Z.NO/
136 AM CST TUE DEC 15 2015
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until Wednesday morning.
* At 1:15 AM Tuesday the stage was 23.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.7 feet by this
morning. The river will fall below flood stage tonight.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Alta Mills 22.0 23.7 Tue 01 AM 20.7 12.4 7.4
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC173-152136-
/O.EXT.KICT.FL.W.0049.000000T0000Z-151215T2142Z/
/SEDK1.1.ER.151214T1023Z.151214T2301Z.151215T0942Z.NO/
136 AM CST TUE DEC 15 2015
The Flood Warning continues for
The Little Arkansas River Near Sedgwick.
* Until this afternoon.
* At 1:31 AM Tuesday the stage was 22.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
early this morning.
* Impact...At 22.0 feet...Flooding of many low agricultral areas can
be expected.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Sedgwick 22.0 22.5 Tue 02 AM 17.7 13.0 8.3
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$575
WGUS83 KICT 151331
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
731 AM CST TUE DEC 15 2015
...The flood warning is cancelled for the following river in
Kansas...
Little Arkansas River Near Sedgwick affecting Sedgwick County.
...The flood warning continues for the following river in Kansas...
Little Arkansas River At Alta Mills affecting Harvey and Reno
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC079-155-160331-
/O.EXT.KICT.FL.W.0050.000000T0000Z-151216T1648Z/
/ALMK1.1.ER.151214T2154Z.151215T0930Z.151216T0448Z.NO/
731 AM CST TUE DEC 15 2015
The Flood Warning continues for
The Little Arkansas River At Alta Mills.
* Until Wednesday morning.
* At 7:15 AM Tuesday the stage was 23.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
Park Road just south of Alta Mills, and across several spots along
a 2 mile span south of the gage site.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Alta Mills 22.0 23.6 Tue 07 AM 20.6 12.2 7.3
&&
LAT...LON 3816 9770 3806 9770 3809 9754 3816 9754
3816 9770
$$
KSC173-151401-
/O.CAN.KICT.FL.W.0049.000000T0000Z-151215T2142Z/
/SEDK1.1.ER.151214T1023Z.151214T2301Z.151215T0923Z.NO/
731 AM CST TUE DEC 15 2015
The Flood Warning is cancelled for
The Little Arkansas River Near Sedgwick.
* At 7:15 AM Tuesday the stage was 21.0 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 3:23 AM Tuesday.
* Forecast...The river will continue to fall to 17.3 feet by
Wednesday morning.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Wed Thu Fri
Sedgwick 22.0 21.0 Tue 07 AM 17.3 12.7 8.5
&&
LAT...LON 3792 9754 3772 9745 3777 9731 3800 9740
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Dec 13, 2:31 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 13, 2:31 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 231 PM CST SUN DEC 13 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 230 PM CST SUN DEC 13 2015 LARGE PRECIPITATION SHIELD ASSOCIATED WITH A STRONG STORM SYSTEM ACROSS THE REGION. THIS IS IN RESPONSE TO A SIGNIFICANT UPPER LEVEL DISTURBANCE WHICH WAS CENTERED OVER THE EASTERN TEXAS PANHANDLE AT 20Z. SEVERAL REPORTS OF RAINFALL AMOUNTS EXCEEDING 3 INCHES IN THE LAST 24 HOURS. HAVE EVEN HAD A FEW REPORTS EXCEEDING 4 INCHES. THIS IS CAUSING FLOODING ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS. A DRY SLOT HAD MOVED INTO SOUTHWEST KANSAS AS OF 20Z AND CONTINUES MOVINGNORTHWARD. OBSERVED WIND GUSTS EXCEEDING 40 KNOTS HAVE BEEN REPORTED IN THE BRIEF MIXED AREA RIGHT WHERE THE CLEARING IS AS THE DRY SLOT MOVES NORTH. THIS LASTS FOR LESS THAN AN HOUR. HAVE BEEN ADDRESSING THIS WITH SPECIAL WEATHER STATEMENTS. CONVECTION WAS DEVELOPING IN AN AREA FROM PRATT TO DODGE CITY TO AREAS WEST...WHICH COINCIDED IN AN AREA OF EPV REDUCTION IN THE MID LEVELS. THIS CONVECTION MARKS THE ONSET OF THE SIGNIFICANT WINTER PRECIPITATION AREA THAT WILL BE ASSOCIATED WITH THIS STORM. IT IS EXPECTED TO CONTINUE TO BLOSSOM AND CHANGEOVER TO SNOW OVER THE NEXT FEW HOURS. FRONTOGENESIS FROM SHORT RANGE NWP CONTINUES TO AGREE WITH THIS SCENARIO. PRECIPITATION SHOULD CHANGE TO SNOW IN CENTRAL KANSAS THIS EVENING...PROBABLY BY 9 OR 10 PM AND LAST OVERNIGHT. BUFR SOUNDINGS SHOW A LOSS OF CLOUD ICE IN AREAS THAT ARE OUTSIDE THE MAIN FRONTOGENTIC RESPONSE AREA...AND ACROSS ALL AREAS BY 12Z. SO FREEZING DRIZZLE/DRIZZLE ALSO BECOMING AN EVOLVING PROBLEM. SO PUTTING ALL OF THIS TOGETHER - HIGH CONFIDENCE IN CONTINUED PRECIPITATION AND CHANGEOVER TO SNOW ACROSS THE WARNED AND ADVISED AREA. AMOUNTS REMAIN ON TRACK BUT AM LESS CONFIDENT IN THOSE BEING ATTAINED BECAUSE OF THE WARM/WET GROUND. IT WILL NEED TO SNOW HARD TO OVERCOME THAT. PRECIPITATION WILL MOVE OUT TOMORROW MORNING...WITH HIGH PRESSURE TO BUILD INTO THE REGION...THOUGH BRIEFLY. KRC .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 230 PM CST SUN DEC 13 2015 A STORM SYSTEMS MOVES OUT OF THE SOUTHWESTERN UNITED STATES DURING THE MIDDLE OF THE WEEK. THE GFS/GEM/ECMWF ALL KEEP THE PRECIPITATION NORTH OF THE FORECAST AREA. TEMPERATURES REMAIN TOWARD NORMAL FOR A GOOD PART OF THE WEEK...WITH A WARMING TREND INTO NEXT WEEKEND. PRECIPITATION CHANCES QUITE LOW. KRC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1201 PM CST SUN DEC 13 2015 A MESSY AVIATION FORECAST...AS THE MAIN SFC LOW PULLS ACROSS THE REGION. WIDESPREAD RAIN HAS LED TO WIDESPREAD IFR AND SOME LIFR CIGS ACROSS THE AREA...WITH MVFR VSBYS. EXPECT SOME CIGS TO BECOME MVFR FOR A FEW HOURS...AS SOME MID LEVEL DRYING TRYS TO PULL INTO THE MAIN SURFACE LOW. BUT THINK CIGS WILL GO BACK DOWN TO IFR AS MAIN UPPER LOW CURRENTLY OVER THE OK PANHANDLE PULLS EAST ACROSS OK INTO ERN KS. AS THE UPPER LOW PULLS NE...RAIN WILL TRANSITION RAPIDLY TO SNOW ACROSS CENTRAL KS BY 22-00Z. THERE IS SOME POTENTIAL FOR SOME HEAVY SNOW IN THE VICINITY OF KRSL/KGBD WITH LIGHT SNOW AT KSLN/KHUT THIS EVENING AND OVERNIGHT. WILL GO WITH VSBYS AS LOW AS 1SM IN THE HEAVIER SNOW BURSTS NEAR KRSL/KGBD/KSLN. WILL ALSO MENTION SOME BLSN...AS THE STRONG WINDS CREATE NEAR WHITE OUT CONDITIONS FOR SHORT PERIODS OF TIME. MODERATE-HEAVY SNOW WILL RAPIDLY LIFT NE OUT OF THE FORECAST AREA AFTER MIDNIGHT OR EARLY MON MORNING...WITH SOME AREAS ACTUALLY SEEING SNOW POTENTIALLY SWITCHING BACK TO DRIZZLE OR FREEZING DRIZZLE. WILL ONLY MENTION THE DRIZZLE NEAR KICT AS THEY REMAIN UNDER THE UPPER LOW THE LONGEST. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 33 51 35 53 / 50 0 0 10 HUTCHINSON 31 48 33 48 / 80 10 10 10 NEWTON 32 49 33 51 / 60 10 10 10 ELDORADO 35 52 35 56 / 40 10 0 10 WINFIELD-KWLD 34 54 38 57 / 40 0 0 10 RUSSELL 28 44 29 41 / 100 10 10 10 GREAT BEND 28 46 29 42 / 100 0 10 10 SALINA 32 47 31 49 / 90 10 10 10 MCPHERSON 32 48 32 48 / 80 10 10 10 COFFEYVILLE 38 54 39 61 / 40 0 0 10 CHANUTE 38 53 37 59 / 40 10 0 10 IOLA 37 52 36 59 / 40 10 0 10 PARSONS-KPPF 38 54 38 60 / 40 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST MONDAY FOR KSZ033-048-050. WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR KSZ032-047. &&
Hazardous weather outlook, Dec 13, 3:24 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 324 PM CST SUN DEC 13 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 324 PM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL TRANSITION TO SNOW ACROSS PORTIONS OF CENTRAL KANSAS THIS EVENING. ACCUMULATIONS FROM 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ALONG AND WEST OF A LINE FROM NEAR GREAT BEND TO ELLSWORTH TO LINCOLN OVERNIGHT. PLEASE SEE THE LATEST WINTER STORM WARNINGS AND ADVISORIES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ KRC
In the hours before
Local storm report, Dec 13, 12:58 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1258 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLOOD 4 S HESSTON 38.08N 97.43W
12/13/2015 HARVEY KS EMERGENCY MNGR
REPORT OF WATER OVERFLOWING THE BANKS OF EMMA CREEK IN
HARVEY COUNTY WITH WATER COVERING ROADWAYS.
&&
JMRSpecial weather statement, Dec 13, 1:36 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 136 PM CST SUN DEC 13 2015 KSZ032-047-048-050>052-067-068-083-132030- SEDGWICK-ELLSWORTH-RUSSELL-HARVEY-MCPHERSON-MARION-RENO-BARTON-RICE- 136 PM CST SUN DEC 13 2015 A TRANSIENT AREA OF STRONG GUSTY WINDS WILL MOVE ACROSS PORTIONS OF CENTRAL KANSAS THIS AFTERNOON. SOME CLEARING SKIES UNDERNEATH A VIGOROUS LOW PRESSURE AREA WILL CREATE BRIEF WIND GUSTS TO 45 MPH. THE GUSTY WINDS WILL SLOWLY TRANSLATE TO THE NORTHEAST...BUT WINDS OF 20-30 MPH ARE STILL POSSIBLE DUE TO THE STRENGTH OF THE LOW PRESSURE AREA. KETCHAM
Local storm report, Dec 13, 2:29 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
229 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HUTCHINSON AIRPORT 38.07N 97.87W
12/13/2015 M1.68 INCH RENO KS ASOS
24 HOUR RAINFALL TOTAL AS OF 6AM. RAIN STILL FALLING AT
THE TIME OF OBSERVATION.
0600 AM HEAVY RAIN 2 NW GOESSEL 38.27N 97.37W
12/13/2015 M2.35 INCH MARION KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL AS OF 6AM. RAIN STILL FALLING AT
THE TIME OF OBSERVATION.
0600 AM HEAVY RAIN HILLSBORO 38.35N 97.20W
12/13/2015 M2.25 INCH MARION KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL AS OF 6AM. RAIN STILL FALLING AT
TIME OF OBSERVATION.
0600 AM HEAVY RAIN SALINA AIRPORT 38.80N 97.65W
12/13/2015 M2.26 INCH SALINE KS ASOS
24 HOUR RAINFALL TOTAL AS OF 6AM. RAIN STILL FALLING AT
THE TIME OF OBSERVATION.
0615 AM HEAVY RAIN 4 SSE LANGDON 37.80N 98.30W
12/13/2015 M1.13 INCH RENO KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 615AM.
0700 AM HEAVY RAIN 1 N MOUNDRIDGE 38.22N 97.52W
12/13/2015 M2.83 INCH MCPHERSON KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 7AM. RAIN STILL FALLING AT
TIME OF OBSERVATION.
0700 AM HEAVY RAIN 3 ESE TAMPA 38.53N 97.10W
12/13/2015 M2.92 INCH MARION KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 7AM. RAIN STILL FALLING AT
TIME OF OBSERVATION.
0700 AM HEAVY RAIN ANTHONY 37.15N 98.03W
12/13/2015 M2.77 INCH HARPER KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 7AM. RAIN STILL FALLING AT
THE TIME OF OBSERVATION.
0700 AM HEAVY RAIN 1 SW WILLOWDALE 37.51N 98.31W
12/13/2015 M2.14 INCH KINGMAN KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL AS OF 7AM.
0700 AM HEAVY RAIN MOUNT HOPE 37.87N 97.66W
12/13/2015 M2.55 INCH SEDGWICK KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL AS OF 7AM. RAIN STILL FALLING AT
THE TIME OF OBSERVATION.
0700 AM HEAVY RAIN BARTLETT 37.05N 95.21W
12/13/2015 M1.47 INCH LABETTE KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL AS OF 7AM. RAIN STILL FALLING AT
THE TIME OF OBSERVATION.
0700 AM HEAVY RAIN STERLING 38.21N 98.21W
12/13/2015 M1.52 INCH RICE KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL AS OF 7AM. RAIN STILL FALLING AT
THE TIME OF OBSERVATION.
0735 AM HEAVY RAIN 7 NE PRETTY PRAIRIE 37.85N 97.93W
12/13/2015 M3.16 INCH RENO KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 735AM.
0750 AM HEAVY RAIN 4 NNE NORWICH 37.51N 97.82W
12/13/2015 M2.95 INCH KINGMAN KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 750AM.
0800 AM HEAVY RAIN 4 NNE HESSTON 38.19N 97.40W
12/13/2015 M3.00 INCH MCPHERSON KS COCORAHS
24 HOUR RAINFALL TOTAL AS OF 8AM. RAIN STILL FALLING AT
THE TIME OF OBSERVATION.
0915 AM HEAVY RAIN 5 NW HARPER 37.34N 98.09W
12/13/2015 E3.00 INCH HARPER KS TRAINED SPOTTER
OVER 3 INCHES OF RAIN IN THE PAST 24 HOURS.
&&
BDKSpecial weather statement, Dec 13, 2:33 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
233 PM CST SUN DEC 13 2015
KSZ032-033-047>051-132100-
SALINE-ELLSWORTH-RUSSELL-MCPHERSON-BARTON-LINCOLN-RICE-
233 PM CST SUN DEC 13 2015
...GUSTY WINDS WILL AFFECT SALINE...ELLSWORTH...RUSSELL...
MCPHERSON...BARTON...LINCOLN...RICE...
AT 231 PM CST...A TRANSIENT AREA OF STRONG GUSTY WINDS WILL MOVE
ACROSS PORTIONS OF CENTRAL KANSAS THIS AFTERNOON. SOME CLEARING
SKIES UNDERNEATH A VIGOROUS LOW PRESSURE AREA WILL CREATE BRIEF WIND
GUSTS TO 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SALINA...MCPHERSON...RUSSELL...LINDSBORG...ELLSWORTH...MOUNDRIDGE...
GALVA...WILSON...CANTON...CLAFLIN...KANOPOLIS...LINCOLN...
MARQUETTE...LITTLE RIVER...HOLYROOD...ASSARIA...GYPSUM...LUCAS...
SYLVAN GROVE AND BUSHTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 46 AND 95.
INTERSTATE 70 BETWEEN MILE MARKERS 186 AND 266.
LAT...LON 3915 9793 3894 9794 3895 9738 3818 9740
3842 9846 3908 9903 3913 9904
TIME...MOT...LOC 2031Z 239DEG 49KT 3857 9803
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:18 PM CST | Special Weather Statement | ICT | Harvey | 27 min |
| Dec 12, 10:17 PM CST | Areal Flood Warning | ICT | McPherson | 9 hr |
| Dec 13, 4:02 AM CST | Winter Storm Warning | ICT | Barton, Russell | 24 hr |
| Dec 13, 4:02 AM CST | Winter Weather Advisory | ICT | Ellsworth, Lincoln, Rice | 24 hr |
| Dec 13, 9:15 AM CST | Areal Flood Warning | ICT | McPherson, Saline | 48 hr |
| Dec 13, 12:54 PM CST | Areal Flood Warning | ICT | Harvey, McPherson | 46 hr |
| Dec 13, 2:33 PM CST | Special Weather Statement | ICT | Ellsworth, Lincoln, McPherson, Russell, Saline | 27 min |
| Dec 13, 3:46 PM CST | Areal Flood Warning | ICT | Harvey, Sedgwick | 42 hr |
| Dec 13, 3:54 PM CST | River Flood Warning | ICT | Harvey, Reno | 3 days |
| Dec 13, 5:22 PM CST | Areal Flood Warning | ICT | Ellsworth, Kingman, McPherson, Reno, Rice, Saline and 1 more | 64 hr |
| Dec 13, 5:57 PM CST | Areal Flood Warning | ICT | Marion | 22 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.